HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Acne (http://www.healthboards.com/boards/acne/)
-   -   Papules & Facial Spider Veins caused by birth control? (http://www.healthboards.com/boards/acne/291058-papules-facial-spider-veins-caused-birth-control.html)

Trishydishy25 06-03-2005 08:04 PM

Papules & Facial Spider Veins caused by birth control?
 
Okay, after trying to post this to the birth control forum & the skin condition forum and getting no response, I thought maybe somebody on this forum would have an answer for me or has experienced the same thing...

My story is, I am 31 years old and recently went off the pill about 5 mos. ago. I was on OrthoTricyclen, Mircette, Yasmin and Orthotricyclen Lo over the past 9 years. Therefore, I was on the pill for approx. 9 years. I went off of it b/c I experienced very bad migraine headaches and I just could not take them anymore. About 3 mos. ago, I started developing acne (papules) and these spider looking veins started developing on my face. (I'm thinking maybe they (spider veins) were there and I just never noticed).

Before I went on the pill in my 20's, and even in my teen years, I had never had a problem with acne (Does not even run in my family). I always had the clearest skin. Now, since I went off the pill, I am developing all these symptoms. I am not sure if they are pill related. I have gone to a dermatologist and was told I have Acne Rosacea. It does not run in my family as I have read that it is hereditary and there is usually facial flushing (redness) involved, as I do not have any of that. My gyno did not look back on my history as I was there 4 years ago and I it did say that I had been on bc pills. I did not mention to her that I was on them for so long at the time b/c I had been off of them for about 1 1/2 mos. when I started getting the papules and I did not relate it to the stopping the pill.

I have called my gyno today to ask if they have ever heard of these symptoms. The woman who answered the phone said yes, she has heard of the facial spider veins (telangiectasias). She says it will go away but, I have read online that these veins are dilated and they are permanent.

Also, the adult acne, I have read on the birth control forum that others who were on the pill for a long period of time had developed acne after stopping the birth control pill but had never had it prior. My question, if anyone has experienced this, does the acne subside after awhile? Are my hormones just so up in the air right now that they are causing all this? I do have another derm. appt. in July with a different one that is supposed to be good but, it is so far away, and I just need to know these answers as I am driving myself nuts over this.

My questions is, have any of you ever developed these symptoms (acne & facial spider veins) after being on the pill for a long period of time (years)?

Any comments are welcome. Thanks....


All times are GMT -7. The time now is 06:08 AM.